Lexapro and Decreased Appetite

If you are taking Lexapro and decreased appetite becomes a problem, you should talk with your healthcare provider. Decreased appetite is a common Lexapro side effect affecting up to 3 percent of people who take the medicine, and occurring equally as often in people who take Lexapro for depression as it does in people who take the drug for anxiety.

Decreased Appetite With Lexapro: An Overview

As with any medicine, there are possible side effects that can occur with Lexapro (escitalopram oxalate). One of these Lexapro side effects is a decreased appetite (known medically as anorexia). In this article, anorexia refers to a decrease in appetite or loss of appetite. This differs from anorexia nervosa (more commonly referred to as anorexia), which is an eating disorder characterized by an irrational fear of gaining weight -- even when a person is dangerously thin.
 

How Common Is a Decreased Appetite With Lexapro?

In clinical studies with Lexapro, which always documented side effects, a decreased appetite occurred in up to 3 percent of people taking the medicine. It was equally as common in people taking Lexapro for depression as it was in people taking the medicine for anxiety.
 
If you are taking Lexapro and decreased appetite (or appetite loss) occurs, talk with your healthcare provider. He or she can give you suggestions for dealing with any appetite problems. If the problem continues, he or she may recommend adjusting the Lexapro dosage or switching to another medicine.
 
Healthy Pet, Healthy You

Lexapro Medication

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.